I'm wd from tramadol right now it's been about 3 yrs since I've stopped and I decided to stop ct! The mental pain that I'm having seems to be out weighing my physical agony! Why would my pain medicine affect my mental well being!! Please help me understand this
As bad as this drug is to stop, the pain relief and mental relief is what makes it hard to stop?
- 16 Apr 2013 by Concerned father
- 29 May 2013
- depression, rheumatoid arthritis, pain, restless legs syndrome, tramadol, chronic pain, medicine
Added 16 Apr 2013:
I ve been taking 2 50mg tabs 3x per day (300mg) the past 2 yrs. 2 50mg tabs 4x per day (400mg) the previous 2 years! Hope that will relate with some of you if you feel the same way I do
Added 17 Apr 2013:
Well, day 5 and I feel worse today than yesterday! It feels like electric shocks running through my head, anybody have that same effect! It's not as bad as day to but still coming and going
This is a very strong medication - a "mind altering" medication. These meds don't lower your pain levels - they trick your brain into thinking your pain levels are lower. Also, pain and depression utilize the same neurotransmitters, hence a change in one can definitely affect the other. Regards - ElizaJane
Tramadol has a mood elevating quality to it that is one of the reasons some people have trouble stopping it. You need to taper off of it slowly. Maybe you need an antidepressant if you are having a problem.
Hi, sorry you are going through this, i know how hard it is withdrawing from Tramadol, i've been there. Well done for lowering your dose. Are you trying to reduce it further at the moment? Tramadol are an opiate like pain killer which also possess SSRI (antidepressant) properties, and this contributes to the reason it is so hard to discontinue. Like Kaismama had suggested, maybe the addition of an antidepressant would help??? Have you discussed with your doctor that you are hoping to stop taking Tramadol? He/she should be able to give you a tapering plan and advise you on the best way to stop. Otherwise, if you want any tips, please let me know. I have some suggestions that will help.
Yes -Tramadol is difficult to stop.The dosage you have been taking are very high by our Indian standards.With all my Meditation , Mind control , YOGA , I am still taking One tablet 50 mg a day. Please taper off slowly and do some positive Visualisation. I trust we can train our mind /brain to respond to smaller doses.Please try Meditation , Prayers, Yoga and mind control .
I would request you to refrain from taking antidepreesents and falling in another trap. God Bless--
Please understand what this drug does. It is 'supposed to control' pain. It does this by working on the brains perception of pain. Depending on the pain issue first.
Then the next issue is that it is easier to pop a pill for what ever the reason then to actually find out what is causing the reason for popping this pill. Maybe the understanding is that Tramadol is like aspirin? Maybe there is a misunderstanding for the use of this drug. Understand the purpose for taking this drug first.
Then find a substitute such as a cup of coffee for a headache. Caffeine can help relieve headaches. Substitute a favorite juice or even water for every Tramadol consumed. That is one way to taper off.
Take control of what this drug is supposed to do.
Many people may not be aware of how dangerous this drug can be and how addictive it can be by just popping one more pill.
Addiction is fed in the mind and then the body reacts by not getting enough. Take control of why they take this pill and then take control of the bodies need for this pill. I know this is a lot to ask but the results can be devastating. Don't let the devastation take control. Be strong and tell the body what it needs.
Dear Concerned Father, having read all of this and the information from others, I wonder why you are not asking the doctor for help. Do you really deserve such self torture?,is that what a good father does? Be you a parent or a religious priest, this is no time for proving anything.
I believe in reality checks. I had a seizure once from an extremely high fever. Believe me when I say there is no way on the planet to know when it will hit or be able to make that 911 call. Especially if you are then unconscious. Sorry for the judgement, however it is best to be smart. I really want you well. Please see the doctor, even now. Many depend upon you. They are waiting for you. Karen
I made the mistake of trying to quit CT. The depression & Brain Zaps were unbearable. tried supplementing with healthier foods & supplements & vitamins. I ended up getting back on them just so I could taper off correctly.
I've been on tramadol 50mg 4times a day for almost 4years as past 6months I was abusing them to help me get through the day. Now I need them everyday to make me feel normal, without them I feel awful, and I have no motivation. As soon as I take them I feel better and more within my body. I feel your pain
I am one of the ones for whom tramadol seems to work. When I started taking it about 5 years ago, I read up on it online and found that it could be seriously addictive in even the "normal" dose of 250-400 mg a day. I found that a very low dose helped to reduce the discomfort connected with intense exercise (I run about 60 miles a week, with a lot of hills), so I have limited my intake to 25-50 mg/day before exercise. The effect has not changed perceptibly with time, and I have no discomfort if I miss it for a few days. I don't think it's any good for severe pain, depression, getting high, or much of anything else, but it's very compatible with exercise in my case, and I hope that the problems connected with higher doses and addiction don't make it completely unavailable. Physicians seem largely unaware of the potential problems: mine said it was non-narcotic and non-addictive.
I'm a libertarian with regard to most substances, but the price for this is keeping informed, both for the patient and the physician, which is difficult in an age where everyone is bombarded by misleading information.
Same thing happened to me. It is because we take them at such a high dosage. I hope you are feeling better.
- Tramadol Information for Consumers
- Tramadol Information for Healthcare Professionals (includes dosage details)
- Side Effects of Tramadol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 24 Apr 2017 • 5 answers
Updated 12 Jan 2018 • 6 answers
Updated 20 Apr 2018 • 7 answers
Updated 10 Oct 2017 • 4 answers
Updated 10 Sep 2018 • 6 answers